MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD¿ 10 ML SYRINGE WITH INTERLINK® VIAL ACCESS; HYPODERMIC SYRINGE WITH NEEDLE

BECTON DICKINSON MEDICAL SYSTEMS BD¿ 10 ML SYRINGE WITH INTERLINK® VIAL ACCESS; HYPODERMIC SYRINGE WITH NEEDLE
Catalog Number 303405
Health Effect - Clinical Code Injury (2348)
Date of Event 11/20/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medical device expiration date: n/a.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the tips on bd" 10 ml syringes with interlink¿ vial access broke in vials.Two nurses received scratches from the broken tips.There was no report of injury or medical intervention.
 
Additional Manufacturer Narrative
Investigation results: one stapled closed 10ml packaged syringe was received by bd canaan and confirmed to be from batch #7163869 (p/n 303405).The sample was visually evaluated.The syringe was found to have the vial access cannula tip broken off at the narrow section of the hub.A device history record (dhr) review for batch 7163869 (p/n 303405) was performed, manufacturing date: 07/09/2017, batch quantity was (b)(4).Assembly records were reviewed as part of this dhr review.All visual inspections were performed as per requirement with no quality notifications related to the complaint defect.Batch 7163869 was inspected and accepted based on meeting our inspection control plan and subsequently approved for shipment.Although the defect of tip breakage was observed, since no physical evidence was found to support manufacturing process related issues, a root cause could not be determined.Based on the sample evaluation: confirmed: bd canaan was able to confirm the customer's indicated failure.Based on the severity assigned to this complaint and the results of the complaint lot history check, capa is not required at this time.Complaints received for this product and condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.Our business regularly reviews the collected data for identification of emerging trends.

Brand Name
BD¿ 10 ML SYRINGE WITH INTERLINK® VIAL ACCESS
Common Device Name
HYPODERMIC SYRINGE WITH NEEDLE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
MDR Report Key7122577
Report Number1213809-2017-00380
Device Sequence Number11095725
Product Code FMI
UDI-Device Identifier30382903034056
UDI-Public30382903034056
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K924439
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Nurse
Device Catalogue Number303405
Device Lot Number7163869
Initial Date Received by Manufacturer 11/28/2017
Supplement Date Received by Manufacturer11/28/2017
Initial Report FDA Received Date12/15/2017
Supplement Report FDA Received Date03/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;